Hail, Crawford
- When
- September 21, 7:59 PM CST
- Where
- Crawford County, 0.79 mi NNE of Van Buren
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.440, -94.344
Scattered strong to severe thunderstorms developed across portions of northwestern Arkansas during the afternoon and evening of the 21st, as an upper level disturbance approached the area. The strongest storms produced hail up to quarter size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Scattered strong to severe thunderstorms developed across portions of northwestern Arkansas during the afternoon and evening of the 21st, as an upper level disturbance approached the area. The strongest storms produced hail up to quarter size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 21, 7:31 PM CST, 28 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Tulsa OK 831 PM CDT Sun Sep 21 2025 ...New UPDATE... .KEY MESSAGES... Issued at 1238 PM CDT Sun Sep 21 2025 - Scattered showers and a few thunderstorms will spread across eastern Oklahoma this afternoon. Thunderstorms will increase during the afternoon and into the evening as the precipitation moves into western Arkansas. The stronger storms will pose a local flash flood concern in some areas, along with strong gusty winds. - Daily shower and thunderstorm chances continue into Wednesday or Thursday. There is a moderate chance of a more robust storm complex crossing the area from Monday night into Tuesday. A wider swath heavy rainfall could occur in the region on Tuesday. - Warm conditions continue through Monday, with temperatures then moderating into late week, falling slightly below normal. && .UPDATE... Issued at 830 PM CDT Sun Sep 21 2025 Strong to severe thunderstorms that developed across much of the area this afternoon continue to spread eastward into northwestern Arkansas this evening, with a general weakening trend. Localized strong outflow wind gusts are possible for another couple hours with the strongest activity. New development has already started across central and southeastern Oklahoma. Short-term models have suggested development in this area for several hours, and it appears the beginning of this next round is underway. This activity should become more widespread across east central and southeastern Oklahoma, and northwest Arkansas by late evening and overnight. Severe weather potential will be low with this activity, and the threat of locally heavy rainfall/associated localized flooding is there. && .SHORT TERM... (Through tonight ) Issued at 1238 PM CDT Sun Sep 21 2025 Diffluent flow aloft at the base of an upper level trough, and to the north of an anticyclonically curving jet segment, will continue to support upward motion over the area into tonight. Additionally, a small-scale vort max is tracking across northeast Oklahoma with a lobe of vorticity extending south into the Red River Valley. Patches of rain area occurring with the system in our area now, with scattered thunderstorms likely to develop ahead of it later today and tonight as the system tracks into Arkansas. Locally heavy rain and gusty winds will occur with stronger storms, with local flash flood potential in the track of the stronger cells. There is some concern that a storm induced boundary will be in place this evening in southeast Oklahoma or northeast Texas that could be a potential focus for a small zone of very heavy rain tonight as a 30 knot low-level jet from the southwest develops. This potential would be disrupted if too many new storms develop and track further south in Texas. The ceiling for rainfall is rather high in this scenario. So while the current probability is low for this to unfold as worst-case situation, the potential will need to be monitored into tonight. && .LONG TERM... (Tomorrow through Sunday) Issued at 1238 PM CDT Sun Sep 21 2025 Rising heights aloft and the associated shift of the upper-level jet segment to the north will tend to reduce precipitation coverage with time on Monday, a fairly strong upper-level system will approach the area from the northwest on Monday night and Tuesday. With that will come the possibility for one or two storm complexes that should be a more robust than the recent systems. If this setup evolves as current data suggests, a more widespread swath of 3 to 5 inches of rain could occur from Monday night into Tuesday night, with local multi-day totals approaching 7 inches. These amounts would drive a threat for more than local flash flooding and some river flooding. Current data favor northwest Arkansas and adjacent portions of far eastern Oklahoma for the heaviest rain potential. But this could easily shift a number of counties in any direction at this point. && .AVIATION... (00Z TAFS) Issued at 632 PM CDT Sun Sep 21 2025 Convection will impact nwrn AR sites early in the forecast period, with MVFR CIGS and IFR VSBYS. A strong to severe thunderstorm looks to impact FSM in the short-term. Additional convective development expected later tonight, with best chance to affect sern OK and nwrn AR sites. There continues to be a signal for low clouds and fog across nern OK sites late tonight, with some guidance continuing that well into Monday. For now, introduced some fog/low clouds, but showed an improving trend mid morning. Probably some lingering convection sern OK and nwrn AR through the morning hours before it shifts east of the area. Next round of thunderstorms to affect the area looks to move in from the NW well after the end of this forecast period. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 86 71 82 / 50 30 60 80 FSM 70 86 72 84 / 60 60 50 70 MLC 69 88 72 87 / 60 60 40 70 BVO 64 84 66 80 / 50 20 70 80 FYV 64 82 66 80 / 60 50 70 90 BYV 65 80 66 76 / 60 70 70 90 MKO 67 86 69 82 / 50 40 60 80 MIO 65 81 66 78 / 70 40 70 80 F10 66 87 69 84 / 50 50 50 80 HHW 69 89 72 90 / 40 40 20 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...08 LONG TERM....08 AVIATION...69
Hazardous Weather Outlook National Weather Service Tulsa OK 807 PM CDT Sun Sep 21 2025 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 807 PM CDT Sun Sep 21 2025 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...East Central and Southeast Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Strong to severe thunderstorm activity that developed across much of the region this afternoon has shifted into northwestern Arkansas and has gradually weakened. Pockets of gusty outflow wind will be possible with the stronger storms through this evening. Additional thunderstorm development is expected across primarily east central and southeastern Oklahoma, as well as northwestern Arkansas late this evening and overnight. Some of this activity will pose the threat for additional locally heavy rainfall, which could result in localized flooding, and gusty wind. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...Thunderstorm Potential...Heavy Rain Potential. TUESDAY...Severe Thunderstorm Potential...Heavy Rain Potential. WEDNESDAY...Thunderstorm Potential. THURSDAY through SATURDAY...No Hazards. EXTENDED DISCUSSION... A fairly strong upper-level system will approach the area from the northwest Monday night and Tuesday. With that will come the possibility for one or two storm complexes that should be more robust than the recent systems. If this setup evolves as current data suggests, a more widespread swath of 3 to 5 inches of rain could occur from Monday night into Tuesday night, with local multi-day totals approaching 7 inches. These amounts would drive a threat for more than local flash flooding and some river flooding. Current data favor northwest Arkansas and adjacent portions of far eastern Oklahoma for the heaviest rain potential, but this could easily shift a number of counties in any direction at this point. EMERGENCY MANAGEMENT PLANNING STATEMENT... Emergency managers and area responders should monitor the latest information for Monday night and Tuesday. Given recent rains in some areas, and the potential for excessive rains from Monday night into Tuesday night, preparations for more widespread flooding issues may need to happen on Monday. weather.gov/tulsa contains additional information. 69
Special Weather Statement
National Weather Service Tulsa OK
611 PM CDT Sun Sep 21 2025
OKZ072-074-076-212345-
Haskell OK-Sequoyah OK-Le Flore OK-
611 PM CDT Sun Sep 21 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HASKELL...
SOUTHWESTERN SEQUOYAH AND NORTHERN LE FLORE COUNTIES THROUGH 645 PM
CDT...
At 611 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
northeast of Stigler, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea to dime size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Kanima... Sallisaw...
Keota... Tamaha...
Stigler...
This includes Interstate 40 in Oklahoma between mile markers 304 and
307.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3520 9513 3535 9515 3536 9514 3536 9516
3537 9516 3538 9514 3538 9513 3537 9512
3539 9511 3547 9479 3520 9474
TIME...MOT...LOC 2311Z 261DEG 18KT 3531 9507
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Tulsa OK
639 PM CDT Sun Sep 21 2025
ARZ029-OKZ072-076-220015-
Sebastian AR-Sequoyah OK-Le Flore OK-
639 PM CDT Sun Sep 21 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SEBASTIAN...
SOUTHEASTERN SEQUOYAH AND NORTHEASTERN LE FLORE COUNTIES THROUGH 715
PM CDT...
At 639 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
west of Arkoma, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Mill Creek... Rye Hill...
Moffett... Cottonwood...
Fort Smith... Fort Smith Regional Airport...
Arkoma... Braden...
Muldrow...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 319 and 323.
Interstate 540 between mile markers 4 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3527 9460 3540 9460 3542 9443 3540 9443
3542 9442 3543 9435 3542 9435 3538 9434
3537 9433 3524 9433
TIME...MOT...LOC 2339Z 266DEG 14KT 3533 9453
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHPreliminary Local Storm Report
National Weather Service Tulsa OK
640 PM CDT Sun Sep 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM Hail 1 E Warner 35.49N 95.29W
09/21/2025 M1.00 Inch Muskogee OK Public
Report from mPING: Quarter (1.00 in.).
&&
EJCSpecial Weather Statement
National Weather Service Tulsa OK
641 PM CDT Sun Sep 21 2025
OKZ072-074-076-220015-
Haskell OK-Sequoyah OK-Le Flore OK-
641 PM CDT Sun Sep 21 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HASKELL...SOUTH
CENTRAL SEQUOYAH AND NORTH CENTRAL LE FLORE COUNTIES THROUGH 715 PM
CDT...
At 641 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
northeast of Keota, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Bokoshe... Keota...
Gans... Spiro...
Cowlington... Muldrow...
This includes Interstate 40 in Oklahoma between mile markers 313 and
318.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3520 9495 3538 9496 3544 9461 3517 9459
TIME...MOT...LOC 2341Z 266DEG 14KT 3530 9487
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial Weather Statement
National Weather Service Tulsa OK
736 PM CDT Sun Sep 21 2025
ARZ019-029-220100-
Sebastian AR-Crawford AR-
736 PM CDT Sun Sep 21 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL CRAWFORD AND
NORTHWESTERN SEBASTIAN COUNTIES THROUGH 800 PM CDT...
At 736 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
north of Bonanza, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Lavaca... Kibler...
Greenwood... Central City...
Mill Creek... Rye Hill...
Barling... Bonanza...
Jenson... Fort Smith...
Fort Smith Regional Airport... Jenny Lind...
Hackett... Van Buren...
This includes Interstate 540 between mile markers 5 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3522 9417 3519 9444 3539 9443 3547 9419
TIME...MOT...LOC 0036Z 258DEG 22KT 3529 9443
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69Special Weather Statement
National Weather Service Tulsa OK
815 PM CDT Sun Sep 21 2025
ARZ019-029-OKZ072-220200-
Sebastian AR-Crawford AR-Sequoyah OK-
815 PM CDT Sun Sep 21 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CRAWFORD...
NORTHWESTERN SEBASTIAN AND SOUTHEASTERN SEQUOYAH COUNTIES THROUGH 900
PM CDT...
At 815 PM CDT, Doppler radar indicated a strong thunderstorm over
Muldrow, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Figure Five... Mill Creek...
Barling... Roland...
Moffett... Cottonwood...
Fort Smith... Fort Smith Regional Airport...
Dora... Van Buren...
Muldrow... Arkoma...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 6.
Interstate 40 in Oklahoma between mile markers 315 and 328.
Interstate 540 between mile markers 1 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3530 9429 3530 9444 3538 9443 3538 9447
3537 9449 3535 9448 3533 9450 3531 9448
3530 9449 3530 9454 3533 9457 3533 9460
3529 9463 3529 9466 3547 9469 3556 9434
TIME...MOT...LOC 0115Z 261DEG 15KT 3540 9459
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
69The Western Arkansas radar (KSRX), 17 km away, was scanning. The volume nearest the first event began at 01:57 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2025Every state in 2025This day in weather historyWarnings in Arkansas, September 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1291485.